Alert archive / Texas / Severe Thunderstorm Warnings in 2019

Severe Thunderstorm Warning 133, NWS Austin/San Antonio, TX

May 30, 2019Edwards County, Texas

NWS Austin/San Antonio, TX issued this severe thunderstorm warning at May 30, 2019, 4:36 PM CDT for Edwards County, Texas. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2019, 4:36 PM CDT (21:36 UTC)
Expired
May 30, 2019, 5:30 PM CDT
In force
54 min
Issued by
NWS Austin/San Antonio, TX
Area
Storm-based polygon
Hail
1.0 in
Wind
50.0 mph

County Edwards County, TX

The radar

The Laughlin AFB radar (KDFX), 111 km from the middle of the area, began a volume at 21:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 4:53 PM CDTTSTM WND DMG11 Ene Devil'S Sinkhole, TXTREES DOWNED BY THUNDERSTORM WIND GUSTS. TIME ESTIMATED BY RADAR.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Del Rio, TX (KDLF), launched 12:00Z, 9.6 hours before the alert went out and 131 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Del Rio, TX at 12:00Z on 2019-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1553 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Del Rio, TX at 12:00Z on 2019-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1553 J/kg
Mixed-layer CIN
-27 J/kg
Mixed-layer LCL
611 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
1.0
Supercell composite
6.7

Open this sounding in Storm Lab

The text

As transmitted.

090 
WUUS54 KEWX 302136
SVREWX
TXC137-302230-
/O.NEW.KEWX.SV.W.0133.190530T2136Z-190530T2230Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Austin/San Antonio TX
436 PM CDT Thu May 30 2019

The National Weather Service in Austin San Antonio has issued a

* Severe Thunderstorm Warning for...
  Northeastern Edwards County in south central Texas...

* Until 530 PM CDT.

* At 435 PM CDT, a severe thunderstorm was located 12 miles southwest
  of Telegraph, or 15 miles northeast of Rocksprings, moving
  northeast at 10 mph.

  HAZARD...Quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Damage to vehicles is expected.

* Locations impacted include...
  Us-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3023 9976 3008 9997 3019 10011 3029 10004
      3029 9976
TIME...MOT...LOC 2135Z 234DEG 9KT 3017 10001 

HAIL...1.00IN
WIND...<50MPH
 
$$
4 follow-up statements
493 
WWUS54 KEWX 302143
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
443 PM CDT Thu May 30 2019

TXC137-302230-
/O.CON.KEWX.SV.W.0133.000000T0000Z-190530T2230Z/
Edwards TX-
443 PM CDT Thu May 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN EDWARDS COUNTY...

At 442 PM CDT, a severe thunderstorm was located 11 miles southwest
of Telegraph, or 16 miles northeast of Rocksprings, moving northeast 
at 10 mph. Latest radar images suggest an increased of hail size to 
2 inches.

HAZARD...Two inch hail.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect damage 
         to roofs, siding, windows, and vehicles.

Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3023 9976 3008 9997 3019 10011 3029 10004
      3029 9976
TIME...MOT...LOC 2142Z 234DEG 9KT 3017 10000 

HAIL...2.00IN
WIND...<50MPH
 
$$
137 
WWUS54 KEWX 302151
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
451 PM CDT Thu May 30 2019

TXC137-302230-
/O.CON.KEWX.SV.W.0133.000000T0000Z-190530T2230Z/
Edwards TX-
451 PM CDT Thu May 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN EDWARDS COUNTY...

At 450 PM CDT, a severe thunderstorm was located 10 miles south of
Telegraph, or 19 miles northeast of Rocksprings, moving northeast at
15 mph.

HAZARD...Two inch hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Us-377 Near The Kimble-Edwards County Line.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3023 9976 3008 9997 3016 10005 3029 9992
      3029 9976
TIME...MOT...LOC 2150Z 243DEG 13KT 3019 9996 

HAIL...2.00IN
WIND...60MPH
 
$$
623 
WWUS54 KEWX 302201
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
501 PM CDT Thu May 30 2019

TXC137-302230-
/O.CON.KEWX.SV.W.0133.000000T0000Z-190530T2230Z/
Edwards TX-
501 PM CDT Thu May 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN EDWARDS COUNTY...

At 501 PM CDT, a severe thunderstorm was located 8 miles south of
Telegraph, or 20 miles south of Junction, moving northeast at 20 mph.

HAZARD...Tennis ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Edwards County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3023 9976 3008 9997 3016 10003 3029 9990
      3029 9976
TIME...MOT...LOC 2201Z 236DEG 16KT 3021 9990 

HAIL...2.50IN
WIND...60MPH
 
$$
484 
WWUS54 KEWX 302211
SVSEWX

Severe Weather Statement
National Weather Service Austin/San Antonio TX
511 PM CDT Thu May 30 2019

TXC137-302230-
/O.CON.KEWX.SV.W.0133.000000T0000Z-190530T2230Z/
Edwards TX-
511 PM CDT Thu May 30 2019

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR NORTHEASTERN EDWARDS COUNTY...

At 511 PM CDT, a severe thunderstorm was located 8 miles southeast of
Telegraph, or 19 miles south of Junction, moving east at 15 mph.

HAZARD...Ping pong ball size hail and 60 mph wind gusts.

SOURCE...Radar indicated.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

This severe thunderstorm will remain over mainly rural areas of
northeastern Edwards County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.

Torrential rainfall is occurring with this storm, and may lead to
flash flooding. Do not drive your vehicle through flooded roadways.

&&

LAT...LON 3010 9994 3014 9994 3029 9982 3029 9976
      3023 9976
TIME...MOT...LOC 2211Z 249DEG 11KT 3021 9985 

HAIL...1.50IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 2:54 PM CDT, 1 hour 42 minutes earlier.

Area forecast discussion, May 30, 2:54 PM CDT, 1 hour 42 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
254 PM CDT Thu May 30 2019

.UPDATE...
After coordination with SPC, we have opted to put Val Verde County
within a Tornado Watch until 10pm this evening. Hail will be the
main threat with storms that enter Val Verde, however some indices
remain enough of a concern to include the county in the Tornado
Watch.

&&

.PREV DISCUSSION... /ISSUED 229 PM CDT Thu May 30 2019/

SHORT TERM (Tonight through Friday Night)...
A frontal boundary that has passed through the northern half of our
area, continues to weaken as it sags south. With weakened
convergence along this boundary, convection has remained limited. A
short wave progged to move out of Mexico and into our area will
interact with this boundary before lifting it back north by morning.
This short wave will increase rain and thunderstorm chances for
counties out east again this evening. CAMs vary on trajectory of this
disturbance, but will show increasing POPs for a southwest to
northeast progression, affecting western counties, and areas along
and west of I-35 tonight and into tomorrow afternoon. By Friday
night, with most of the area under the influence of high pressure
ridging, fair weather with decreased rain chances will carry through
the weekend. Little change in forecasted high and low temperatures.
Tonight, low will remain in the low to mid 70s, with highs reaching
mid to upper 80s for most of the area.

LONG TERM (Saturday through Thursday)...
An upper low over California with ridging building into the Plains,
most of the area will see fair weather throughout the weekend. As we
maintain southeasterly flow, moisture continues to flow into the
region. Weak disturbances could generate showers and storms early
next week, though will keep POPs relatively low. By mid week, the
ridge begins to break down as the next upper disturbance approaches
from the west. Temperatures remain consistent through the remainder
of the week. with highs in the mid to upper 80s for most of the area,
some areas further south reaching mid 90s.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              88  70  87  71  90 /  20  40  50  -   -
Austin Bergstrom Intl Airport  89  71  87  71  90 /  20  40  50  -   -
New Braunfels Muni Airport     89  71  87  71  90 /  30  40  50  -   -
Burnet Muni Airport            86  67  84  69  88 /  10  40  50  10  10
Del Rio Intl Airport           92  72  89  74  91 /  50  60  50  30  10
Georgetown Muni Airport        87  68  86  69  90 /  10  40  40  10  10
Hondo Muni Airport             92  72  90  72  92 /  30  50  30  10   0
San Marcos Muni Airport        89  71  88  71  90 /  30  40  50  -   -
La Grange - Fayette Regional   91  73  89  72  92 /  40  40  60   0  10
San Antonio Intl Airport       90  72  89  72  90 /  30  40  40  -    0
Stinson Muni Airport           90  73  89  72  90 /  30  40  30   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Aviation...Huffman
Short-Term/Long-Term...YB
Public Service/Data Collection...EWilliams
Hazardous weather outlook, May 30, 4:39 AM CDT, 11 hours 57 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
439 AM CDT Thu May 30 2019

TXZ171>173-183>194-202>209-217>225-228-310945-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
439 AM CDT Thu May 30 2019

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

There is a slight risk for severe thunderstorms this afternoon and
tonight west of a Fredericksburg to Castroville to Catarina line.
Large hail and damaging wind gusts will be the primary threats,
and most of the strong storms are expected to occur between 3 pm
and 3 am.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed Wednesday evening.

In the hours before

Special weather statement, May 30, 11:08 AM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1108 AM CDT Thu May 30 2019

TXZ183-301645-
Val Verde TX-
1108 AM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL VAL VERDE COUNTY UNTIL
1145 AM CDT...

At 1108 AM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Seminole Canyon State Park, or 11 miles southwest of
Comstock, moving northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Comstock, Shumla, Box Canyon, Seminole Canyon State Park, Amistad
Acres, Pafford Crossing, Amistad Recreation Area - Pecos River Boat
Ramp and Devils River SNA - Big Satan.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 2990 10136 2970 10097 2951 10117 2952 10125
      2962 10125 2963 10126 2962 10128 2958 10128
      2957 10129 2959 10131 2965 10130 2966 10135
      2965 10136 2970 10137 2971 10140 2974 10141
TIME...MOT...LOC 1608Z 207DEG 22KT 2957 10131

HUFFMAN
Special weather statement, May 30, 11:50 AM CDT, 4 hours 46 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1150 AM CDT Thu May 30 2019

TXZ183-301730-
Val Verde TX-
1150 AM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY
UNTIL 1230 PM CDT...

At 1150 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles north of Comstock, moving north at 25 mph.

Nickel size hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Juno and Bakers Crossing.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3029 10126 3029 10086 2977 10110 2981 10131
TIME...MOT...LOC 1650Z 195DEG 21KT 2987 10119

HUFFMAN
Special weather statement, May 30, 12:32 PM CDT, 4 hours 4 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1232 PM CDT Thu May 30 2019

TXZ183-301815-
Val Verde TX-
1232 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN VAL VERDE COUNTY
UNTIL 115 PM CDT...

At 1232 PM CDT, Doppler radar was tracking a strong thunderstorm near
Pandale, or 23 miles north of Langtry, moving north at 15 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Pandale and Hackberry Crossing.

LAT...LON 3029 10168 3029 10142 3008 10151 3010 10172
TIME...MOT...LOC 1732Z 197DEG 15KT 3015 10163

BMW
Special weather statement, May 30, 1:14 PM CDT, 3 hours 22 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
114 PM CDT Thu May 30 2019

TXZ183-301900-
Val Verde TX-
114 PM CDT Thu May 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL VAL VERDE COUNTY
UNTIL 200 PM CDT...

At 114 PM CDT, Doppler radar was tracking a strong thunderstorm 10
miles northeast of Pandale, or 18 miles northwest of Juno, moving
northeast at 25 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

This storm will remain over mainly rural areas of north central Val
Verde County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

LAT...LON 3029 10098 3014 10147 3029 10153
TIME...MOT...LOC 1814Z 246DEG 22KT 3025 10140

HUFFMAN

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 11:09 PM CDTSpecial Weather StatementEWXGillespie51 min
May 30, 12:55 AM CDTSpecial Weather StatementEWXKendall35 min
May 30, 2:21 AM CDTSpecial Weather StatementEWXComal39 min
May 30, 2:28 AM CDTSevere Thunderstorm WarningEWXComal, Kendall34 min
May 30, 4:03 AM CDTAreal Flood AdvisoryEWXTravis117 min
May 30, 4:27 AM CDTSpecial Weather StatementEWXBastrop33 min
May 30, 4:47 AM CDTAreal Flood AdvisoryEWXBastrop3 hr
May 30, 4:57 AM CDTSevere Thunderstorm WarningEWXBastrop34 min
May 30, 5:30 AM CDTSpecial Weather StatementEWXFayette60 min
May 30, 5:57 AM CDTSpecial Weather StatementEWXVal Verde33 min
May 30, 6:21 AM CDTSpecial Weather StatementEWXVal Verde54 min
May 30, 6:27 AM CDTSpecial Weather StatementEWXKinney63 min
May 30, 6:32 AM CDTSevere Thunderstorm WarningEWXVal Verde58 min
May 30, 6:38 AM CDTSevere Thunderstorm WarningEWXEdwards, Kinney, Val Verde67 min
May 30, 6:39 AM CDTAreal Flood AdvisoryEWXBastrop, Caldwell3 hr
May 30, 6:54 AM CDTFlash Flood WarningEWXBastrop, Caldwell3 hr
May 30, 7:22 AM CDTSpecial Weather StatementEWXVal Verde38 min
May 30, 7:28 AM CDTSpecial Weather StatementEWXEdwards47 min
May 30, 7:33 AM CDTSevere Thunderstorm WarningEWXVal Verde26 min
May 30, 7:43 AM CDTSpecial Weather StatementEWXEdwards47 min
May 30, 7:46 AM CDTSpecial Weather StatementEWXEdwards44 min
May 30, 8:09 AM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde19 min
May 30, 8:27 AM CDTSpecial Weather StatementEWXEdwards48 min
May 30, 11:08 AM CDTSpecial Weather StatementEWXVal Verde37 min
May 30, 11:50 AM CDTSpecial Weather StatementEWXVal Verde40 min
May 30, 11:58 AM CDTSevere Thunderstorm WarningEWXVal Verde32 min
May 30, 12:32 PM CDTSpecial Weather StatementEWXTerrell43 min
May 30, 12:42 PM CDTSevere Thunderstorm WarningEWXVal Verde33 min
May 30, 1:14 PM CDTSpecial Weather StatementEWXVal Verde46 min
May 30, 4:59 PM CDTSevere Thunderstorm WarningEWXEdwards, Kerr44 min
May 30, 5:15 PM CDTSpecial Weather StatementEWXLlano45 min
May 30, 5:21 PM CDTSevere Thunderstorm WarningEWXKerr54 min
May 30, 5:34 PM CDTSevere Thunderstorm WarningEWXKerr, Real26 min
May 30, 5:56 PM CDTSevere Thunderstorm WarningEWXKerr49 min
May 30, 6:00 PM CDTSpecial Weather StatementEWXLlano45 min
May 30, 6:08 PM CDTSevere Thunderstorm WarningEWXBlanco, Gillespie, Llano67 min
May 30, 6:38 PM CDTAreal Flood AdvisoryEWXDeWitt, Lavaca3 hr
May 30, 6:40 PM CDTSpecial Weather StatementEWXKerr50 min
May 30, 6:42 PM CDTSpecial Weather StatementEWXLavaca18 min
May 30, 6:52 PM CDTSpecial Weather StatementEWXBlanco53 min
May 30, 6:55 PM CDTSevere Thunderstorm WarningEWXEdwards, Val Verde65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2019Every severe thunderstorm warning in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.